Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 5, 2024, 2:19 PM CDT for 9 counties in Minnesota; 17 counties in North Dakota. It took effect at May 6, 2024, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2024, 2:19 PM CDT (19:19 UTC)
- In effect from
- May 6, 2024, 10:00 AM CDT
- Expired
- May 6, 2024, 10:05 PM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS73 KFGF 051919 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 219 PM CDT Sun May 5 2024 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-070600- /O.NEW.KFGF.WI.Y.0010.240506T1500Z-240507T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Oakwood, Moorhead, Enderlin, Mount Carmel, Faith, Akra, Stephen, Englund, Rutland, Valley City, Vang, Mcville, Park River, Milnor, Flaming, Leroy, Twin Valley, Shoreham, Grand Forks, Lakota, Leeds, Herman, East Grand Forks, Portland, Perham, Erdahl, Grafton, Mayville, Barrett, Hope, Cooperstown, Cavalier, Aneta, Tolna, Gwinner, Finley, Wahpeton, Maida, Karlstad, Florian, Crookston, Langdon, Henning, Fort Totten, Fergus Falls, Breckenridge, Warren, New Rockford, Devils Lake, Lancaster, Detroit Lakes, Ada, Considine, Ashby, Hallock, Minnewaukan, Syre, Maddock, Hillsboro, Fairdale, Halstad, McLeod, Nash, Hadler, Roseville, Battle Lake, Dresden, Bowesmont, Walhalla, Backoo, Hoffman, New York Mills, Cando, Lisbon, Adams, Drayton, Lawndale, Parkers Prairie, Elbow Lake, Hatton, Lankin, Radium, Kelso, Forman, Fargo, and Argyle 219 PM CDT Sun May 5 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM Monday to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MJB
4 follow-up statements
779 WWUS73 KFGF 060828 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 328 AM CDT Mon May 6 2024 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-061630- /O.CON.KFGF.WI.Y.0010.240506T1500Z-240507T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Hallock, New Rockford, Akra, Lancaster, Hatton, Maida, Langdon, Karlstad, Lisbon, Fort Totten, Mcville, Shoreham, Radium, McLeod, Ashby, Elbow Lake, Aneta, Grafton, Portland, Faith, Moorhead, Forman, Park River, Hope, Fargo, Perham, Warren, Cooperstown, Milnor, Mount Carmel, Mayville, Halstad, New York Mills, Stephen, Flaming, Syre, Erdahl, Oakwood, Kelso, Fairdale, Dresden, Gwinner, Valley City, Hoffman, Parkers Prairie, Minnewaukan, Detroit Lakes, Hillsboro, Englund, Cavalier, Breckenridge, Bowesmont, Herman, Argyle, Considine, Crookston, Enderlin, Wahpeton, Tolna, Nash, Vang, Roseville, Rutland, Grand Forks, Hadler, Lankin, Backoo, Ada, Adams, East Grand Forks, Lakota, Twin Valley, Cando, Maddock, Walhalla, Lawndale, Drayton, Devils Lake, Leeds, Barrett, Fergus Falls, Finley, Florian, Henning, Battle Lake, and Leroy 328 AM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM this morning to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
674 WWUS73 KFGF 062011 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 311 PM CDT Mon May 6 2024 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-070600- /O.CON.KFGF.WI.Y.0010.000000T0000Z-240507T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Hadler, Faith, Flaming, Syre, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Radium, Warren, Englund, Florian, Stephen, Argyle, Detroit Lakes, Shoreham, Breckenridge, Lawndale, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Erdahl, Herman, Barrett, Cando, Considine, Dresden, Langdon, Maida, Mount Carmel, Vang, Akra, Backoo, Cavalier, Leroy, Walhalla, Bowesmont, Drayton, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Nash, Oakwood, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Kelso, Hatton, Portland, Roseville, Valley City, Fargo, Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman, Rutland, Wahpeton, Adams, Lankin, and Fairdale 311 PM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM this morning to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
075 WWUS73 KFGF 070221 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 921 PM CDT Mon May 6 2024 MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-039- 053-054-070330- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-240507T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-West Becker-Wilkin- West Otter Tail-East Otter Tail-Grant-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele- Traill-Cass-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Hadler, Faith, Flaming, Syre, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Radium, Warren, Englund, Florian, Stephen, Argyle, Detroit Lakes, Shoreham, Breckenridge, Lawndale, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Erdahl, Herman, Barrett, Cando, Considine, Dresden, Langdon, Maida, Mount Carmel, Vang, Akra, Backoo, Cavalier, Leroy, Walhalla, Bowesmont, Drayton, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Nash, Oakwood, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Kelso, Hatton, Portland, Roseville, Fargo, Wahpeton, Adams, Lankin, and Fairdale 921 PM CDT Mon May 6 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have dropped below advisory levels. $$ NDZ038-049-052-070600- /O.CON.KFGF.WI.Y.0010.000000T0000Z-240507T0600Z/ Barnes-Ransom-Sargent- Including the cities of Valley City, Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman, and Rutland 921 PM CDT Mon May 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Barnes, Ransom and Sargent Counties. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
993 WWUS73 KFGF 070305 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1005 PM CDT Mon May 6 2024 NDZ038-049-052-070415- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-240507T0600Z/ Barnes-Ransom-Sargent- Including the cities of Valley City, Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman, and Rutland 1005 PM CDT Mon May 6 2024 ...WIND ADVISORY IS CANCELLED... Wind speeds have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 5, 1:08 PM CDT, 1 hour 11 minutes earlier. Its key messages:
- Organized thunderstorms are likely Monday through Tuesday, with a conditional threat of strong to severe thunderstorms south of I-94 Monday afternoon/evening.
Area forecast discussion, May 5, 1:08 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 108 PM CDT Sun May 5 2024 .KEY MESSAGES... - Organized thunderstorms are likely Monday through Tuesday, with a conditional threat of strong to severe thunderstorms south of I-94 Monday afternoon/evening. && .DISCUSSION... Issued at 135 AM CDT Sun May 5 2024 06z surface analysis indicates a surface high over the Devils Lake Basin with an attendant surface ridge stretching down through Minnesota. This has created near calm winds at the surface. Dew point depressions across the area are between 2 and 6 degrees and there doesn't appear to be a whole lot of spatial patterns to it. For this reason, patchy fog is likely to develop in some spots overnight tonight, but the probability for widespread fog is very low. For today, dry conditions are expected with mostly clear skies. Afternoon cumulus clouds may form, but showers are very unlikely to develop today. Attention then turns to a very strong extratropical cyclone that will develop over the central and northern plains Monday afternoon and evening. With strong synoptic scale forcing due to strong CVA, there is high confidence in a broad swath of convection. MUCAPE values in advance of this system range in the 250-750 J/kg range, so thunderstorms are likely to develop, especially along the surface theta-e front. With shear very good thanks to strong low-level and mid-level flow, a brief window of strong to severe storms may develop along a thin surface warm sector. Near surface backing in advance of the surface front will allow for a small area of enhanced streamwise vorticity (although this would end up being highly dependent on storm motion, which is very uncertain due to frontal orientation). This would create an environment conducive for low- topped supercells, which if it were to arise would bring the threat for damaging wind gusts (exceeding 58 mph) and tornadoes. A lot of this hinges on near surface destabilization, which will be very difficult without stronger differential temperature advection and diurnal heating. Because of all of these uncertainties, the official SPC outlook keeps us out of severe potential. This will be something to monitor over the next day. What is highly confident is widespread showers and thunderstorms will impact the region Monday and Tuesday. The bulk of the heavier rainfall rates will be tied to thunderstorms, primarily south of Highway 200. Rainfall amounts of at least 0.10" are expected, with the potential to cross 0.50" in some locations with thunderstorms. The chances for rain continue through the week before we see a pattern shift to drier conditions. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 103 PM CDT Sun May 5 2024 VFR conditions continue through the period. Winds forecast to become more southeasterly and increase after 00Z as a developing area of low pressure deepens and pushes across the area. Continuing to monitor conditions for tomorrow as the low develops with potential for low topped supercells late in the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION... AVIATION...Hopkins
Hazardous weather outlook, May 5, 3:34 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 334 AM CDT Sun May 5 2024 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-060845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 334 AM CDT Sun May 5 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.